Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Apr 2, 2012, 7:47 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 7:47 AM EDT (11:47 UTC)
- Expired
- Apr 2, 2012, 12:59 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
332 WHUS71 KAKQ 021147 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 747 AM EDT MON APR 2 2012 ANZ632-634-021700- /O.UPG.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ /O.NEW.KAKQ.GL.W.0006.120402T1147Z-120402T1700Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 747 AM EDT MON APR 2 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 40 KNOTS. * WAVES: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ650-652-654-656-658-021700- /O.UPG.KAKQ.SC.Y.0049.000000T0000Z-120403T1000Z/ /O.NEW.KAKQ.GL.W.0006.120402T1147Z-120402T1700Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 747 AM EDT MON APR 2 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ630-631-022000- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 747 AM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-022000- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ CURRITUCK SOUND- 747 AM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ JFOSTER
2 follow-up statements
717 WHUS71 KAKQ 021251 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 851 AM EDT MON APR 2 2012 ANZ630-631-021700- /O.UPG.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ /O.EXA.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 851 AM EDT MON APR 2 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ632-634-650-652-654-656-658-021700- /O.CON.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 851 AM EDT MON APR 2 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 40 KNOTS. * WAVES: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING OR EXPECTED WITHIN THE NEXT 24 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ633-022100- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ CURRITUCK SOUND- 851 AM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ JFOSTER
634 WHUS71 KAKQ 021659 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1259 PM EDT MON APR 2 2012 ANZ630>632-022300- /O.CAN.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ /O.EXA.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 1259 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING TO 15 TO 20 KNOTS. * WAVES: 4 FEET...SUBSIDING TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ634-030100- /O.CAN.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ /O.EXB.KAKQ.SC.Y.0050.000000T0000Z-120403T0200Z/ CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1259 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 4 TO 5 FEET...SUBSIDING TO 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-654-030100- /O.CAN.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ /O.EXB.KAKQ.SC.Y.0050.000000T0000Z-120403T1000Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1259 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ656-658-030100- /O.CAN.KAKQ.GL.W.0006.000000T0000Z-120402T1700Z/ /O.EXB.KAKQ.SC.Y.0050.000000T0000Z-120403T1000Z/ COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1259 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-022300- /O.CON.KAKQ.SC.Y.0050.000000T0000Z-120402T2300Z/ CURRITUCK SOUND- 1259 PM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS: NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Apr 2, 6:21 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 2, 6:21 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 AM EDT MON APR 2 2012
.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE NEW JERSEY COAST THIS
MORNING...PUSHING A COLD FRONT THROUGH THE AREA. HIGH PRESSURE
BUILDS OVER THE REGION...THEN JUST OFFSHORE FROM THIS AFTERNOON
THROUGH TUESDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE
NORTHWEST TUESDAY NIGHT...THEN PUSH ACROSS THE AREA WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INCRSD POPS ACRS SE VA...CSTL NE NC FOR FAST MOVG SHRAS THROUGH
ERY MRNG HRS.
PREV DISCUSSION:
WK SFC LO PRES EXITING NJ CST RIGHT NOW...W/ STRNG CDFNT POISED
TO ENTER THE NRN PORTIONS OF FA...THEN PUSH QUICKLY THROUGH THE FA
DURG THE ERY/MID MRNG HRS. BULK OF THE SHRAS HV BEEN DISSIPATING
OVRNGT AS THEY ENTER THE RGN FM THE NNW. WL CONT W/ HIGHTEST POPS
ACRS THE NE QTR OF THE FA THE NEXT FEW HRS...AND ONLY ISOLD SHRAS
ELSW. QUICK CLRG ANTICIPATED FM MID THROUGH LT MRNG HRS...W/ A
SUNNY AFTN XPCD. THE BIGGER ISSUE WILL BE THE DVLPMNT OF GUSTY NNW
WNDS (TO 30-35 MPH)...HIGHEST E PORTION...CONTG INTO THE AFTN HRS.
TEMPS CURRENTLY RUNNING FM THE 50S TO L60S...MAY DROP OFF A FEW
DEGS F THIS MRNG POST CDFNT...THEN RECOVER BACK INTO THE 60S THIS
AFTN (AFTN TEMPS AT THE CST MAY ONLY TOP OUT IN THE U50S). THE
GUSTY WNDS WILL MAKE IT FEEL COOLER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SFC HI PRES FM ERN CANADA SETTLES SSE INTO THE MDATLC/NE CONUS BY
TNGT/ERY TUE...RESULTING IN LWRG WNDS/DRY AIR AND GENLY SKC. A
RETURN LLVL FLO FM THE SSW BEGINS BY LT TUE AND CONTS THROUGH TUE
NGT/ERY WED AS SFC HI PRES MOVS TO OFF THE SE CONUS CST. NEXT
CDFNT APPROACHES FM THE NW TUE NGT (SLGT CHC POPS RMN AS WARMER
AMS CONTS TO SPRD OVR THE RGN)...THEN THE CDFNT GRDLY SETTLES S
THROUGH THE FA ON WED...RESULTING IN VRBL CLDNS/INCRSD CLDNS AND
AN INTRODUCTION OF CHC POPS...HIGHEST WL CONT TO BE CNTRL/S VA
INTO NE NC.
ONE ISSUE THAT NEEDS TO BE MONITORED IS PSBL FROST TNGT. TRENDS OF
SFC DEWPTS ALG W/ HOW QUICKLY WNDS/TEMPS DROP TNGT WILL DETERMINE
ITS PTNTL. RIGHT NOW...PROB IS LO ENUF TO LET DAYSHIFT DECIDE
SHOULD CONDS WARRANT.
LO TEMPS TNGT FM THE M30S TO L40S. HI TEMPS TUE FM THE M/U60S AT
THE CST...TO THE 70S INLAND. LO TEMPS TUE NGT FM THE M40S TO L50S.
HI TEMPS WED MNLY IN THE M/U70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SOMEWHAT BETTER MODEL CONSENSUS FOR THE MEDIUM RANGE PERIOD...GENERALLY
THE LOCAL AREA SHOULD REMAIN UNDER THE INFLUENCE OF NORTHERN STREAM
N/NW FLOW. WED'S COLD FRONT WILL BE PUSHING SOUTH OF THE REGION BY
WED EVENING...WILL LINGER LOW CHC POPS IN SOUTHERN AREAS OTHERWISE
BECOMING DRY AND COOLER. THU/FRI...THE MODELS CONTINUE TO DEPICT A
SLOW MOVING/CUTOFF UPPER LEVEL LOW PRESSURE SYSTEM TRACKING ESE
FROM THE LWR-MID MS VALLEY INTO THE SE STATES...AND EVENTUALLY OFF
THE SC/GA COAST FRI NIGHT/EARLY SAT. WILL CONTINUE TO FAVOR THE
DRIER NORTHERN STREAM FLOW AS DOMINANT...AND LATEST ECMWF HAS
TRENDED TOWARDS THIS SOLUTION AS WELL (PREVIOUS ECMWF RUNS HAD
SUGGESTED THE UPPER LOW COULD COME CLOSE ENOUGH TO THE MID ATLC TO
WARRANT AT LEAST CHC POPS). FOR HIGH TEMPS THU-SAT...WITH A N/NE FLOW IN
THE LOW LEVELS AROUND SFC HIGH PRESSURE CENTERED OVER THE NE STATES...WILL
KEEP HIGH TEMPERATURES NEAR AVG (INLAND) AND SLIGHTLY BELOW AVG (ALONG
THE COAST)...MAINLY IN THE 60S. SKIES AVG OUT PARTLY SUNNY THROUGHOUT.
UPR LEVEL RIDGING LOOKS TO BUILD EAST BY EASTER SUNDAY...BRINGING
A WARMING TREND W/ DRY CONDITIONS PREVAILING...HIGHS MAINLY IN THE
70S.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL QUICKLY EXIT EASTERN
VIRGINIA THIS MORNING WITH WINDS SHIFTING AROUND TO THE NW AND
BECOMING GUSTY BEHIND THE FRONT. VFR SHOWERS WILL CONTINUE OVER THE
EASTERN SHORE THROUGH 09Z. QUICK CLEARING IS EXPECTED BEHIND THE
FRONT THROUGH MID-MORNING. GUSTS BETWEEN 25-30 KT WILL BE COMMON
THROUGH LATE AFTERNOON BEFORE DISSIPATING CLOSE TO SUNSET.
OUTLOOK: HI PRES AND VFR CONDS EXPECTED THRU TUE BEFORE NEXT FRONT
APPROACHES FROM THE NW BY WED.
&&
.MARINE...
SCA FLAGS CURRENTLY IN EFFECT FOR ALL WATERS. LOW PRESSURE WILL
QUICKLY MOVE OFFSHORE EARLY THIS MORNING AND WILL BE FOLLOWED BY
RELATIVELY STRONG CAA SURGE FOR TODAY. THERE COULD EVEN SEE A BRIEF
PERIOD OF GALE FORCE AROUND/JUST AFTER DAYBREAK BUT FEEL THAT ITS
TOO BRIEF AND MARGINAL TO GO W/ GALE HEADLINES AT THIS TIME (FCST
WILL BE FOR SUSTAINED 25-30 KT WINDS W/ GUSTS TO 33 KT). WAVES BUILD
TO 4-5 FT IN THE BAY...AND 5-7 FT FOR THE COASTAL WATERS BY DAYBREAK.
WINDS/WAVES WILL GRADUALLY DECREASE LATE THIS AFTERNOON INTO THIS
EVENING.
HIGH PRESSURE BUILDS IN BY THIS EVENING...ALTHOUGH MODELS SUGGEST
POSSIBILITY OF ANOTHER BRIEF CAA SURGE TONIGHT DOWN THE BAY.
CONFIDENCE NOT HIGH ENOUGH ATTM TO EXTEND THE SCA OUT THROUGH
TONIGHT BUT IF CONDITIONS LOOK WORSE LATER TODAY...THEN ANOTHER SET
OF HEADLINES MAY BE NEEDED FOR THE BAY TONIGHT/EARLY TUES. LIGHTER
FLOW TUE-TUE NIGHT AS HIGH PRESSURE MOVES IN AND SLIDES OFF THE
COAST. ANOTHER ROUND OF SCA CONDITIONS LOOK POSSIBLE LATE WED NIGHT
AS YET ANOTHER FRONT PUSHES THROUGH FOLLOWED BY HIGH PRESSURE
BUILDING IN FROM THE NORTH.
&&
.FIRE WEATHER...
DAYSHIFT WILL CALL MD OFFICIALS ABOUT PTNTL FOR INCRSD FIRE DANGER
DUE TO GUSTY WNDS/DRYING ATMOS.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE EXPECTED TO AVERAGE 1 FOOT ABOVE NORMAL DURING THE NEXT
SEVERAL HIGH TIDE CYCLES. HOWEVER...THE LATEST GUIDANCE CONTINUES TO
SUGGEST NO MINOR TIDAL FLOODING AT THIS TIME AS ASTRONOMICAL TIDES
REMAIN RATHER LOW.
&&
.CLIMATE...
THE UNOFFICIAL NUMBERS ARE IN FOR THE MONTH OF MARCH. RIC AND ORF
BOTH HAVE ENDED THE MONTH OF MARCH AS THE 2ND WARMEST ON RECORD...TRAILING
ONLY MARCH 1945. SEE WBCPNSAKQ SENT SUNDAY AFTERNOON FOR DETAILS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ630>634.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...LKB
AVIATION...JDM
MARINE...JDM
FIRE WEATHER...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Apr 2, 7:43 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 743 AM EDT MON APR 2 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 743 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-634-650-652-654-656-658-031145- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 743 AM EDT MON APR 2 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-633-031145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CURRITUCK SOUND- 743 AM EDT MON APR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:10 PM EDT | Coastal Flood Statement | AKQ | Dorchester, Somerset, Wicomico | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.